Alert archive / Iowa / Flash Flood Watches in 2016
Flash Flood Watch 7, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood watch at Jul 19, 2016, 3:36 AM CDT for 24 counties in Iowa. It took effect at Jul 19, 2016, 11:00 AM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2016, 3:36 AM CDT (08:36 UTC)
- In effect from
- Jul 19, 2016, 11:00 AM CDT
- Expired
- Jul 20, 2016, 4:04 AM CDT
- In force
- 17 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- None
All 24 counties
Appanoose County, IA, Boone County, IA, Calhoun County, IA, Cerro Gordo County, IA, Clarke County, IA, Dallas County, IA, Decatur County, IA, Greene County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Polk County, IA, Story County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA
The radar
The Des Moines radar (KDMX), 20 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.6 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1281 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.9
The text
As transmitted.
320 WGUS63 KDMX 190836 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 336 AM CDT TUE JUL 19 2016 ...HEAVY RAINFALL POSSIBLE TONIGHT... .HEAVY RAINFALL IS POSSIBLE TONIGHT AS AN AREA OF THUNDERSTORMS IS EXPECTED TO DEVELOP AND MOVE ACROSS NORTHERN IOWA. THIS AREA HAS ALREADY RECEIVED HEAVY RAINFALL OVER THE PAST FEW DAYS WITH HIGH SOIL MOISTURE FROM THE RECENT RAINFALL. THEREFORE THE ADDITIONAL THREAT OF RAINFALL AND POTENTIALLY HEAVY RAINFALL COULD LEAD TO FLASH FLOODING. IAZ006-007-016-017-191645- /O.NEW.KDMX.FF.A.0007.160720T0000Z-160720T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...FOREST CITY...LAKE MILLS...NORTHWOOD... MANLY...GARNER...BRITT...KANAWHA...MASON CITY...CLEAR LAKE 336 AM CDT TUE JUL 19 2016 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL IOWA... INCLUDING THE FOLLOWING AREAS...CERRO GORDO...HANCOCK... WINNEBAGO AND WORTH. * FROM THIS EVENING THROUGH WEDNESDAY MORNING * HIGH SOIL MOISTURE FROM RECENT HEAVY RAINFALL COMBINED WITH THE THREAT FOR ADDITIONAL HEAVY RAINFALL TONIGHT COULD LEAD TO FLASH FLOODING ACROSS THE WATCH AREA. * FLOODING MAY IMPACT TRAVEL AS ROADS BECOME COVERED WITH WATER...AND RISES ON LOCAL CREEKS AND STREAMS COULD CAUSE LOW AREAS NEAR CREEKS AND STREAMS TO BECOME IMPASSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MJB
6 follow-up statements
760 WGUS63 KDMX 191537 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 1037 AM CDT TUE JUL 19 2016 ...HEAVY RAINFALL POSSIBLE TODAY AND AGAIN TONIGHT... .HEAVY RAINFALL IS ONGOING OVER CENTRAL IOWA WITH RENEWED CHANCES OVER NORTHEAST IOWA TONIGHT. THIS IS IN ADDITION TO HEAVY RAINFALL OVER THE PAST FEW DAYS LEADING TO HIGH SOIL MOISTURE. THEREFORE ADDITIONAL HEAVY RAINFALL COULD LEAD TO FLASH FLOODING. IAZ034>037-046>049-059>061-072>074-192345- /O.EXB.KDMX.FF.A.0007.160719T1600Z-160720T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CALHOUN-WEBSTER-HAMILTON-HARDIN-GREENE-BOONE-STORY-MARSHALL- DALLAS-POLK-JASPER-MADISON-WARREN-MARION- INCLUDING THE CITIES OF...ROCKWELL CITY...MANSON...LAKE CITY... POMEROY...FORT DODGE...WEBSTER CITY...IOWA FALLS...ELDORA... ACKLEY...JEFFERSON...BOONE...AMES...MARSHALLTOWN...PERRY... WAUKEE...ADEL...DES MOINES...NEWTON...WINTERSET...EARLHAM... INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE 1037 AM CDT TUE JUL 19 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...DALLAS...HAMILTON...HARDIN... JASPER...MARSHALL...POLK...STORY AND WEBSTER. IN SOUTH CENTRAL IOWA...MADISON...MARION AND WARREN. IN WEST CENTRAL IOWA... CALHOUN AND GREENE. * UNTIL 7 PM CDT THIS EVENING * THUNDERSTORMS WITH VERY HEAVY RAINFALL ARE MOVING ACROSS CENTRAL IOWA THIS MORNING. RAINFALL AMOUNTS OF 2 TO 5 INCHES MAY OCCUR WITH RAINFALL RATES OF 2 TO 3 INCHES PER HOUR. THIS WOULD LEAD TO AREAS OF FLASH FLOODING AND SIGNIFICANT PONDING. * FLOODING MAY IMPACT TRAVEL AS ROADS BECOME COVERED WITH WATER...AND RISES ON LOCAL CREEKS AND STREAMS COULD CAUSE LOW AREAS NEAR CREEKS AND STREAMS TO BECOME IMPASSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ IAZ006-007-016-017-192345- /O.CON.KDMX.FF.A.0007.160720T0000Z-160720T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...FOREST CITY...LAKE MILLS...NORTHWOOD... MANLY...GARNER...BRITT...KANAWHA...MASON CITY...CLEAR LAKE 1037 AM CDT TUE JUL 19 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...CERRO GORDO...HANCOCK...WINNEBAGO AND WORTH. * FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING * HIGH SOIL MOISTURE FROM RECENT HEAVY RAINFALL COMBINED WITH THE THREAT FOR ADDITIONAL HEAVY RAINFALL TODAY AND TONIGHT COULD LEAD TO FLASH FLOODING ACROSS THE WATCH AREA. * FLOODING MAY IMPACT TRAVEL AS ROADS BECOME COVERED WITH WATER...AND RISES ON LOCAL CREEKS AND STREAMS COULD CAUSE LOW AREAS NEAR CREEKS AND STREAMS TO BECOME IMPASSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
499 WGUS63 KDMX 191856 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 156 PM CDT TUE JUL 19 2016 ...HEAVY RAINFALL POSSIBLE TODAY AND AGAIN TONIGHT... .HEAVY RAINFALL IS ONGOING OVER CENTRAL AND SOUTH CENTRAL IOWA WITH RENEWED CHANCES OVER NORTHEAST IOWA TONIGHT. THIS IS IN ADDITION TO HEAVY RAINFALL OVER THE PAST FEW DAYS LEADING TO HIGH SOIL MOISTURE. THEREFORE ADDITIONAL HEAVY RAINFALL COULD LEAD TO FLASH FLOODING. IAZ034>037-046>049-192000- /O.CAN.KDMX.FF.A.0007.000000T0000Z-160720T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CALHOUN-WEBSTER-HAMILTON-HARDIN-GREENE-BOONE-STORY-MARSHALL- INCLUDING THE CITIES OF...ROCKWELL CITY...MANSON...LAKE CITY... POMEROY...FORT DODGE...WEBSTER CITY...IOWA FALLS...ELDORA... ACKLEY...JEFFERSON...BOONE...AMES...MARSHALLTOWN 156 PM CDT TUE JUL 19 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA AND WEST CENTRAL IOWA HAS BEEN CANCELLED AS THE THREAT FOR ADDITIONAL HEAVY RAINFALL HAS ENDED. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF WEBSTER...CALHOUN...HUMBOLDT AND POCAHONTAS UNTIL 415 PM. $$ IAZ083>085-094>096-200000- /O.EXA.KDMX.FF.A.0007.000000T0000Z-160720T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARKE-LUCAS-MONROE-DECATUR-WAYNE-APPANOOSE- INCLUDING THE CITIES OF...OSCEOLA...CHARITON...ALBIA...LAMONI... LEON...CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE 156 PM CDT TUE JUL 19 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTH CENTRAL IOWA... INCLUDING THE FOLLOWING AREAS...APPANOOSE...CLARKE... DECATUR... LUCAS...MONROE AND WAYNE. * UNTIL 7 PM CDT THIS EVENING * THUNDERSTORMS WITH VERY HEAVY RAINFALL ARE MOVING ACROSS CENTRAL AND SOUTH CENTRAL IOWA EARLY THIS AFTERNOON. RAINFALL AMOUNTS OF 2 TO 5 INCHES MAY OCCUR WITH RAINFALL RATES OF 2 TO 3 INCHES PER HOUR. THIS WOULD LEAD TO AREAS OF FLASH FLOODING AND SIGNIFICANT PONDING. * FLOODING MAY IMPACT TRAVEL AS ROADS BECOME COVERED WITH WATER...AND RISES ON LOCAL CREEKS AND STREAMS COULD CAUSE LOW AREAS NEAR CREEKS AND STREAMS TO BECOME IMPASSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ IAZ059>061-072>074-200000- /O.CON.KDMX.FF.A.0007.000000T0000Z-160720T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DALLAS-POLK-JASPER-MADISON-WARREN-MARION- INCLUDING THE CITIES OF...PERRY...WAUKEE...ADEL...DES MOINES... NEWTON...WINTERSET...EARLHAM...INDIANOLA...NORWALK...CARLISLE... PELLA...KNOXVILLE 156 PM CDT TUE JUL 19 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA AND SOUTH CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...DALLAS...JASPER AND POLK. IN SOUTH CENTRAL IOWA...MADISON...MARION AND WARREN. * UNTIL 7 PM CDT THIS EVENING * THUNDERSTORMS WITH VERY HEAVY RAINFALL ARE MOVING ACROSS CENTRAL IOWA EARLY THIS AFTERNOON BUT ARE GRADUALLY ENDING ACROSS THE NORTHWEST PORTION OF THE WATCH AREA. RAINFALL AMOUNTS OF 2 TO 5 INCHES MAY OCCUR WITH RAINFALL RATES OF 2 TO 3 INCHES PER HOUR. THIS WOULD LEAD TO AREAS OF FLASH FLOODING AND SIGNIFICANT PONDING. * FLOODING MAY IMPACT TRAVEL AS ROADS BECOME COVERED WITH WATER...AND RISES ON LOCAL CREEKS AND STREAMS COULD CAUSE LOW AREAS NEAR CREEKS AND STREAMS TO BECOME IMPASSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ IAZ006-007-016-017-200300- /O.CON.KDMX.FF.A.0007.160720T0000Z-160720T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...FOREST CITY...LAKE MILLS...NORTHWOOD... MANLY...GARNER...BRITT...KANAWHA...MASON CITY...CLEAR LAKE 156 PM CDT TUE JUL 19 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...CERRO GORDO...HANCOCK...WINNEBAGO AND WORTH. * FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING * HIGH SOIL MOISTURE FROM RECENT HEAVY RAINFALL COMBINED WITH THE THREAT FOR ADDITIONAL HEAVY RAINFALL TODAY AND TONIGHT COULD LEAD TO FLASH FLOODING ACROSS THE WATCH AREA. * FLOODING MAY IMPACT TRAVEL AS ROADS BECOME COVERED WITH WATER...AND RISES ON LOCAL CREEKS AND STREAMS COULD CAUSE LOW AREAS NEAR CREEKS AND STREAMS TO BECOME IMPASSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
349 WGUS63 KDMX 192119 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 419 PM CDT TUE JUL 19 2016 ...HEAVY RAINFALL POSSIBLE THIS AFTERNOON AND AGAIN TONIGHT... .HEAVY RAINFALL IS GRADUALLY ENDING OVER SOUTH CENTRAL IOWA WITH RENEWED CHANCES POSSIBLE OVER NORTHEAST IOWA LATER TONIGHT. THIS IS IN ADDITION TO HEAVY RAINFALL OVER THE PAST FEW DAYS LEADING TO HIGH SOIL MOISTURE. THEREFORE ADDITIONAL HEAVY RAINFALL COULD LEAD TO FLASH FLOODING. IAZ059>061-192230- /O.CAN.KDMX.FF.A.0007.000000T0000Z-160720T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DALLAS-POLK-JASPER- INCLUDING THE CITIES OF...PERRY...WAUKEE...ADEL...DES MOINES... NEWTON 419 PM CDT TUE JUL 19 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL IOWA HAS BEEN CANCELLED WITH THE POTENTIAL FOR ADDITIONAL HEAVY RAIN ENDING. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF POLK AND DALLAS COUNTIES THROUGH 730 PM. $$ IAZ072>074-083>085-094>096-200000- /O.CON.KDMX.FF.A.0007.000000T0000Z-160720T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON-WARREN-MARION-CLARKE-LUCAS-MONROE-DECATUR-WAYNE-APPANOOSE- INCLUDING THE CITIES OF...WINTERSET...EARLHAM...INDIANOLA... NORWALK...CARLISLE...PELLA...KNOXVILLE...OSCEOLA...CHARITON... ALBIA...LAMONI...LEON...CORYDON...SEYMOUR...ALLERTON...HUMESTON... CENTERVILLE 419 PM CDT TUE JUL 19 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...APPANOOSE...CLARKE...DECATUR...LUCAS...MADISON... MARION...MONROE...WARREN AND WAYNE. * UNTIL 7 PM CDT THIS EVENING * THUNDERSTORMS WITH VERY HEAVY RAINFALL ARE MOVING ACROSS THE AREA THOUGH RAINFALL RATES ARE BEGINNING TO DIMINISH. THESE STORMS ARE EXPECTED TO MOVE OUT OF THE AREA THROUGH 6 PM. TOTAL RAINFALL AMOUNTS OF 2 TO 5 INCHES MAY OCCUR. THIS WOULD LEAD TO AREAS OF FLASH FLOODING AND SIGNIFICANT PONDING. * FLOODING MAY IMPACT TRAVEL AS ROADS BECOME COVERED WITH WATER...AND RISES ON LOCAL CREEKS AND STREAMS COULD CAUSE LOW AREAS NEAR CREEKS AND STREAMS TO BECOME IMPASSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ IAZ006-007-016-017-200530- /O.CON.KDMX.FF.A.0007.160720T0000Z-160720T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...FOREST CITY...LAKE MILLS...NORTHWOOD... MANLY...GARNER...BRITT...KANAWHA...MASON CITY...CLEAR LAKE 419 PM CDT TUE JUL 19 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...CERRO GORDO...HANCOCK...WINNEBAGO AND WORTH. * THROUGH WEDNESDAY MORNING * HIGH SOIL MOISTURE FROM RECENT HEAVY RAINFALL COMBINED WITH THE THREAT FOR ADDITIONAL HEAVY RAINFALL TONIGHT COULD LEAD TO FLASH FLOODING ACROSS THE WATCH AREA. * FLOODING MAY IMPACT TRAVEL AS ROADS BECOME COVERED WITH WATER...AND RISES ON LOCAL CREEKS AND STREAMS COULD CAUSE LOW AREAS NEAR CREEKS AND STREAMS TO BECOME IMPASSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
187 WGUS63 KDMX 200032 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 732 PM CDT TUE JUL 19 2016 ...HEAVY RAINFALL POSSIBLE THIS AFTERNOON AND AGAIN TONIGHT... .RENEWED CHANCES OF RAIN IS POSSIBLE OVER NORTHEAST IOWA LATER TONIGHT. THIS IS IN ADDITION TO HEAVY RAINFALL OVER THE PAST FEW DAYS LEADING TO HIGH SOIL MOISTURE. THEREFORE ADDITIONAL HEAVY RAINFALL COULD LEAD TO FLASH FLOODING. IAZ006-007-016-017-201400- /O.CON.KDMX.FF.A.0007.000000T0000Z-160720T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...FOREST CITY...LAKE MILLS...NORTHWOOD... MANLY...GARNER...BRITT...KANAWHA...MASON CITY...CLEAR LAKE 732 PM CDT TUE JUL 19 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...CERRO GORDO...HANCOCK...WINNEBAGO AND WORTH. * THROUGH WEDNESDAY MORNING * HIGH SOIL MOISTURE FROM RECENT HEAVY RAINFALL COMBINED WITH THE THREAT FOR ADDITIONAL HEAVY RAINFALL TONIGHT COULD LEAD TO FLASH FLOODING ACROSS THE WATCH AREA. * FLOODING MAY IMPACT TRAVEL AS ROADS BECOME COVERED WITH WATER...AND RISES ON LOCAL CREEKS AND STREAMS COULD CAUSE LOW AREAS NEAR CREEKS AND STREAMS TO BECOME IMPASSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
643 WGUS63 KDMX 200319 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 1019 PM CDT TUE JUL 19 2016 ...HEAVY RAINFALL POSSIBLE OVERNIGHT... .THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE STILL POSSIBLE OVER NORTHEAST IOWA OVERNIGHT. PREVIOUS HEAVY RAINFALL OVER THE PAST FEW DAYS HAS RESULTED TO HIGH SOIL MOISTURE. ANY ADDITIONAL HEAVY RAINFALL COULD LEAD TO FLASH FLOODING. IAZ006-007-016-017-201130- /O.CON.KDMX.FF.A.0007.000000T0000Z-160720T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...FOREST CITY...LAKE MILLS...NORTHWOOD... MANLY...GARNER...BRITT...KANAWHA...MASON CITY...CLEAR LAKE 1019 PM CDT TUE JUL 19 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT WEDNESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...CERRO GORDO...HANCOCK...WINNEBAGO AND WORTH. * UNTIL 10 AM CDT WEDNESDAY * HIGH SOIL MOISTURE FROM RECENT HEAVY RAINFALL COMBINED WITH THE A CHANCE FOR ADDITIONAL HEAVY RAINFALL TONIGHT COULD LEAD TO FLASH FLOODING ACROSS THE WATCH AREA. * FLOODING MAY IMPACT TRAVEL AS ROADS BECOME COVERED WITH WATER...AND RISES ON LOCAL CREEKS AND STREAMS COULD CAUSE LOW AREAS NEAR CREEKS AND STREAMS TO BECOME IMPASSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ REV
794 WGUS63 KDMX 200904 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 404 AM CDT WED JUL 20 2016 ...WIDESPREAD HEAVY RAIN THREAT DIMINISHES... .THUNDERSTORM CHANCES STILL EXIST OVER NORTHEAST IOWA TODAY...BUT THE COVERAGE AND DURATION TO CAUSE ANY FLASH FLOODING HAS DECREASED. IAZ006-007-016-017-201015- /O.CAN.KDMX.FF.A.0007.000000T0000Z-160720T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...FOREST CITY...LAKE MILLS...NORTHWOOD... MANLY...GARNER...BRITT...KANAWHA...MASON CITY...CLEAR LAKE 404 AM CDT WED JUL 20 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL IOWA HAS BEEN CANCELLED. THERE IS STILL A CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS THIS MORNING...BUT THE DURATION AND WIDESPREAD COVERAGE REMAIN MINIMAL. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ PODRAZIK
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Jul 18, 11:49 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 18, 11:49 PM CDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1149 PM CDT Mon Jul 18 2016 ...06z Aviation Update... .SHORT TERM.../Tonight through Tuesday Night/ Issued at 349 PM CDT Mon Jul 18 2016 The upper level ridge will continue to build north through the Western Plains tonight then expand east through Iowa Tuesday and Tuesday night. As this occurs the focus for thunderstorms will shift northeast as a capping layer overruns the region. The band of showers and isolated thunderstorms over far Southern Iowa are gradually diminishing with that area beginning to stabilize a bit. Broad area of shallow cumulus has developed over West Central Iowa and into Nebraska. Proximity soundings show this area remains a bit capped aloft. The lack of strong forcing and mid level stability should keep the area dry through much of the evening. The best chance for thunderstorm initiation should be across Nebraska overnight as a short wave lifts into the area in addition to an increasing low level jet. This activity should begin to approach Western Iowa late tonight and into Tuesday. Possible this activity lingers much of the day while the area of focus gradually shifts northeast. Heavy rainfall will remain a threat with deep warm cloud depths and PWAT values of 1.75 to 2 inches. Not planning Flash Flood headlines at this time due to overall uncertainty of evolution of potential MCS during this period. There will also be an attendant large hail and damaging wind threat. The warmer air will lift into Iowa Tuesday night with thunderstorms possibly lingering over Northeast Iowa. High temperatures Tuesday will be conditional on how long clouds and precipitation remain. Increasing dewpoints Tuesday night will help hold lows in the low to mid 70s and will be the transition to the much warmer and more humid conditions for mid to late week. .LONG TERM.../Wednesday through Monday/ Issued at 349 PM CDT Mon Jul 18 2016 Main Impact: Excessive Heat Confidence: High to Very High Main focus for Wednesday into the weekend will be the high potential for excessive heat. Models have consistently shown a large high directly over the heart of the country beginning on Wednesday and lasting into the weekend (at least). CIPS analog are comparing this event to 13-14 July 1995 and 18-19 July 2011, where we had record dewpoint values in SD/MN/ND. As of now dewpoint values are progged to be well into the mid 70s. It will be notable to see how much moisture/rain the Tuesday system brings to our area. If rainfall amounts start exceeding the half an inch range, this added moisture would likely act to nudge dewpoint values up slightly. The models have been depicting the synoptic setup for this heat event the past couple of days. 850 mb temperatures look to be well stuck into the +25C to +29C range, which is a solid +2 to +3 std dev. With the high to our southeast, moisture will remain locked in place through the weekend. This will also serve to keep min temps up overnight, which will also have an adverse public impact. For precipitation and this weekend, models are trying to bring some sort of a boundary/shortwave through on Saturday into Sunday, but confidence is not terribly high at this time. Thus, have bumped up temperatures vs guidance as a nod to persistence. Future shifts will need to entertain the possibility of a heat advisory Saturday into at least Sunday for our area. && .AVIATION.../For the 06Z TAFS through 06Z Tuesday night/ Issued at 1143 PM CDT Mon Jul 18 2016 Main concern is timing of showers/storms moving into TAF sites late overnight and through the morning hours. Guidance continues to slow down progression, unlikely before 12z at any sites now. Currently, low VFR cigs already building into northwest Iowa, leaving concern for MVFR conditions prior to showers/storms, though mentions have been left out as indications are to stay just inside of VFR. && .DMX WATCHES/WARNINGS/ADVISORIES... Excessive Heat Watch from Wednesday morning through Friday evening for Adair-Adams-Appanoose-Audubon-Black Hawk-Boone- Bremer-Butler-Calhoun-Carroll-Cass-Cerro Gordo-Clarke-Crawford- Dallas-Davis-Decatur-Emmet-Franklin-Greene-Grundy-Guthrie- Hamilton-Hancock-Hardin-Humboldt-Jasper-Kossuth-Lucas-Madison- Mahaska-Marion-Marshall-Monroe-Palo Alto-Pocahontas-Polk- Poweshiek-Ringgold-Sac-Story-Tama-Taylor-Union-Wapello-Warren- Wayne-Webster-Winnebago-Worth-Wright. && SHORT TERM...Donavon LONG TERM...Kotenberg AVIATION...Curtis
Hazardous weather outlook, Jul 18, 3:59 PM CDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 359 PM CDT MON JUL 18 2016 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-192100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 359 PM CDT MON JUL 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. AN ISOLATED SEVERE STORM WITH DAMAGING WINDS AND LARGE HAIL MAY OCCUR. IN ADDITION LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS REMAIN POSSIBLE TUESDAY ACROSS THE ENTIRE AREA AND THE FAR NORTHEAST TUESDAY NIGHT. ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE. A EXCESSIVE HEAT WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME HOWEVER RAINFALL REPORTS ARE ENCOURAGED.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:37 AM CDT | Special Weather Statement | DMX | Calhoun, Humboldt, Pocahontas, Webster | 53 min |
| Jul 19, 10:14 AM CDT | Flash Flood Warning | DMX | Calhoun, Humboldt, Pocahontas, Webster | 6 hr |
| Jul 19, 11:39 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass | 51 min |
| Jul 19, 12:20 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Audubon, Cass, Guthrie | 40 min |
| Jul 19, 12:36 PM CDT | Flash Flood Warning | DMX | Dallas, Madison, Polk, Warren | 6 hr |
| Jul 19, 1:01 PM CDT | Special Weather Statement | DMX | Madison, Union | 59 min |
| Jul 19, 1:10 PM CDT | Special Weather Statement | DMX | Lucas, Mahaska, Marion, Monroe, Wapello, Warren | 50 min |
| Jul 19, 1:34 PM CDT | Flash Flood Warning | DMX | Madison, Mahaska, Marion, Warren | 6 hr |
| Jul 19, 1:48 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Ringgold, Union, Warren and 1 more | 42 min |
| Jul 19, 1:55 PM CDT | River Flood Warning | DMX | Dallas, Polk | 29 hr |
| Jul 19, 2:07 PM CDT | River Flood Warning | DMX | Black Hawk | 4 days |
| Jul 19, 2:08 PM CDT | Tornado Warning | DMX | Lucas, Monroe | 52 min |
| Jul 19, 2:11 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Clarke, Decatur, Lucas, Monroe, Wayne | 49 min |
| Jul 19, 2:46 PM CDT | River Flood Warning | DMX | Polk | 28 hr |
| Jul 19, 2:57 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Lucas, Monroe, Wayne | 33 min |
| Jul 19, 2:59 PM CDT | Flash Flood Warning | DMX | Appanoose, Decatur, Lucas, Monroe, Wayne | 6 hr |
| Jul 19, 3:11 PM CDT | Tornado Warning | DMX | Monroe | 34 min |
| Jul 19, 3:21 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Monroe, Wapello | 39 min |
| Jul 19, 4:24 PM CDT | Excessive Heat Watch | DMX | Adair, Adams, Appanoose, Boone, Clarke, Dallas and 17 more | 12 hr |
| Jul 19, 4:24 PM CDT | Excessive Heat Warning | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 4 days |
Nearby
Flash Flood Watches in Iowa, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.